Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 4, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Mar 16, 2015, 3:10 AM CDT for 21 counties in Nebraska; 8 counties in Iowa. It took effect at Mar 16, 2015, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2015, 3:10 AM CDT (08:10 UTC)
- In effect from
- Mar 16, 2015, 12:00 PM CDT
- Expired
- Mar 16, 2015, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
All 29 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Burt County, NE, Butler County, NE, Cass County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 31 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3805 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
349 WWUS83 KOAX 160810 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 310 AM CDT MON MAR 16 2015 ...EXTREME FIRE DANGER CONDITIONS AGAIN TODAY... .THE COMBINATION OF VERY WARM TEMPERATURES...DRY FUELS...LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS WILL CREATE DANGEROUS FIRE CONDITIONS AGAIN TODAY FOR PARTS OF EASTERN NEBRASKA AND MUCH OF SOUTHWEST IOWA. IAZ043-055-056-069-079-080-090-091-NEZ033-034-042>045-050>053- 065>068-078-088>093-161830- /O.UPG.KOAX.FW.A.0004.150316T1700Z-150317T0100Z/ /O.NEW.KOAX.FW.W.0004.150316T1700Z-150317T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 310 AM CDT MON MAR 16 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA...FIRE WEATHER ZONE 055 HARRISON...FIRE WEATHER ZONE 056 SHELBY... FIRE WEATHER ZONE 069 POTTAWATTAMIE...FIRE WEATHER ZONE 079 MILLS... FIRE WEATHER ZONE 080 MONTGOMERY...FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 033 CUMING...FIRE WEATHER ZONE 034 BURT...FIRE WEATHER ZONE 042 PLATTE...FIRE WEATHER ZONE 043 COLFAX...FIRE WEATHER ZONE 044 DODGE...FIRE WEATHER ZONE 045 WASHINGTON... FIRE WEATHER ZONE 050 BUTLER...FIRE WEATHER ZONE 051 SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 053 SARPY...FIRE WEATHER ZONE 065 SEWARD...FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY AND QUICKLY BECOME OUT OF CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOBERT
3 follow-up statements
870 WWUS83 KOAX 161614 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1114 AM CDT MON MAR 16 2015 ...EXTREME FIRE DANGER CONDITIONS AGAIN TODAY... .THE COMBINATION OF VERY WARM TEMPERATURES...DRY FUELS...LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS WILL CREATE DANGEROUS FIRE CONDITIONS AGAIN TODAY FOR PARTS OF EASTERN NEBRASKA AND MUCH OF SOUTHWEST IOWA. IAZ043-055-056-069-079-080-090-091-NEZ033-034-042>045-050>053- 065>068-078-088>093-170015- /O.CON.KOAX.FW.W.0004.150316T1700Z-150317T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1114 AM CDT MON MAR 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA AND WESTERN IOWA... * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA...FIRE WEATHER ZONE 055 HARRISON...FIRE WEATHER ZONE 056 SHELBY... FIRE WEATHER ZONE 069 POTTAWATTAMIE...FIRE WEATHER ZONE 079 MILLS... FIRE WEATHER ZONE 080 MONTGOMERY...FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 033 CUMING...FIRE WEATHER ZONE 034 BURT...FIRE WEATHER ZONE 042 PLATTE...FIRE WEATHER ZONE 043 COLFAX...FIRE WEATHER ZONE 044 DODGE...FIRE WEATHER ZONE 045 WASHINGTON... FIRE WEATHER ZONE 050 BUTLER...FIRE WEATHER ZONE 051 SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 053 SARPY...FIRE WEATHER ZONE 065 SEWARD...FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY AND QUICKLY BECOME OUT OF CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
235 WWUS83 KOAX 162053 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 353 PM CDT MON MAR 16 2015 IAZ043-055-056-069-079-080-090-091-NEZ033-034-042>045-050>053- 065>068-078-088>093-170100- /O.CON.KOAX.FW.W.0004.000000T0000Z-150317T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 353 PM CDT MON MAR 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 043 MONONA...FIRE WEATHER ZONE 055 HARRISON...FIRE WEATHER ZONE 056 SHELBY... FIRE WEATHER ZONE 069 POTTAWATTAMIE...FIRE WEATHER ZONE 079 MILLS... FIRE WEATHER ZONE 080 MONTGOMERY...FIRE WEATHER ZONE 090 FREMONT AND FIRE WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 033 CUMING...FIRE WEATHER ZONE 034 BURT...FIRE WEATHER ZONE 042 PLATTE...FIRE WEATHER ZONE 043 COLFAX...FIRE WEATHER ZONE 044 DODGE...FIRE WEATHER ZONE 045 WASHINGTON... FIRE WEATHER ZONE 050 BUTLER...FIRE WEATHER ZONE 051 SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 053 SARPY...FIRE WEATHER ZONE 065 SEWARD...FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE...BUT AS A COLD FRONT MOVES FROM NORTH TO SOUTH ACROSS THE AREA WINDS WILL SWITCH TO THE NORTH AT 20 TO 35 MPH WITH GUSTS TO 45 MPH EARLY THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT..BUT INCREASING TO 15 TO 20 PERCENT BEHIND THE COLD FRONT. * IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY AND QUICKLY BECOME OUT OF CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
930 WWUS83 KOAX 170050 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 750 PM CDT MON MAR 16 2015 IAZ043-055-056-069-079-080-090-091-NEZ033-034-042>045-050>053- 065>068-078-088>093-170200- /O.EXP.KOAX.FW.W.0004.000000T0000Z-150317T0100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 750 PM CDT MON MAR 16 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... RELATIVE HUMIDITY VALUES HAVE INCREASED AS TEMPERATURES HAVE COOLED AND THIS TREND WILL CONTINUE OVERNIGHT. A COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD INTO KANSAS AND MISSOURI OVERNIGHT... WITH STRONG NORTH OR NORTHEAST WINDS BEHIND THE FRONT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Mar 16, 3:00 AM CDT, 10 minutes earlier.
Area forecast discussion, Mar 16, 3:00 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 AM CDT MON MAR 16 2015
.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 227 AM CDT MON MAR 16 2015
EXTREME FIRE CONDITIONS LOOK TO BE OPTIMIZED TODAY ACROSS CENTRAL
AND SOUTHERN PARTS OF THE CWA. PREVIOUS WATCH WILL BE UPGRADED TO
A WARNING.
VERY WARM POOL OF 850MB TEMPERATURES WAS LOCATED ACROSS THE AREA
THIS MORNING. AS COLD FRONT OVER THE NORTHERN PLAINS MOVES SOUTH
TODAY THERMAL AXIS WILL FOCUS OVER EAST CENTRAL NEBRASKA AND WEST
CENTRAL IOWA BY THIS AFTERNOON. STRONG MIXING WILL ALLOW VERY DRY
AIR AND GUSTY SOUTHWEST WINDS TO DEVELOP ACROSS THE AREA WITH
RELATIVE HUMIDITY FALLING INTO THE 10-20 PERCENT RANGE BY
AFTERNOON IN THE WARNING AREA. RECORD TEMPERATURES ARE LIKELY IN
MOST AREAS WITH READINGS CLIMBING INTO THE MID AND UPPER 80S.
COOLER AIR MOVES IN BEHIND THE COLD FRONT TONIGHT ALONG WITH
STRONG NORTH WINDS. STRONG NORTH WINDS WILL CONTINUE INTO THE
OVERNIGHT IN MOST AREAS. WINDS DIMINISH ON TUESDAY AS HIGH
PRESSURE DROPS INTO THE LOWER MISSOURI VALLEY THEN MOVES EAST
TUESDAY NIGHT. SOUTHERN STREAM SHORT WAVE MOVES FROM THE SOUTHERN
PLAINS INTO THE LOWER MISSISSIPPI VALLEY WEDNESDAY AND WEDNESDAY
NIGHT WITH THE NORTHERN EDGE OF PRECIP ASSOCIATED WITH THIS SYSTEM
EXPECTED TO REMAIN SOUTH OF THE AREA.
.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 227 AM CDT MON MAR 16 2015
SPLIT UPPER FLOW LOOKS TO KEEP MORE ACTIVE WEATHER NORTH AND SOUTH
OF THE AREA IN THE EXTENDED PERIOD. ANOTHER ROUND OF COLDER
TEMPERATURES OVER THE WEEKEND WITH AREA ON THE WESTERN EDGE OF THE
COLD SURGE COMING INTO THE UPPER MIDWEST AND NORTHEAST PART OF THE
COUNTRY.
&&
.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1145 PM CDT SUN MAR 15 2015
SOUTHERLY WINDS WILL CONTINUE OVERNIGHT AND WITH STRONGER WINDS
ALOFT...LOW LEVEL WIND SHEAR WILL OCCUR. WINDS WILL BECOME
SOUTHWEST ON MONDAY...THEN EVENTUALLY SHIFT TO NORTH AT KOFK BY
LATE AFTN. WINDS WILL SHIFT TO NORTH AT KOMA AND KLNK IN THE
EVENING. SOME CLOUDS IN THE 3000 TO 4000 FOOT AGL LAYER WILL BE
POSSIBLE BY MONDAY EVENING/MONDAY NIGHT.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
NEZ033-034-042>045-050>053-065>068-078-088>093.
IA...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
IAZ043-055-056-069-079-080-090-091.
&&
SHORT TERM...FOBERT
LONG TERM...FOBERT
AVIATION...MILLERHazardous weather outlook, Mar 15, 8:14 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 814 PM CDT SUN MAR 15 2015 NEZ011-012-015>018-030>032-161515- KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- 814 PM CDT SUN MAR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY FIRE DANGER IS EXPECTED TO BE IN THE VERY HIGH CATEGORY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. IAZ043-055-056-069-079-080-090-091-NEZ033-034-042>045-050>053- 065>068-078-088>093-161515- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 814 PM CDT SUN MAR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY. FIRE DANGER COULD BE IN THE EXTREME CATEGORY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. BCM
Nearby
Red Flag Warnings in Nebraska, 2015Red Flag Warnings in Iowa, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.